Hello there. I have been taking 5 mg of Lexapro for 7 weeks now and still feel depressed, and somehow slightly more depressed than I was prior. My pdoc wants to up the dose to 10 mg. I just get a strong sense that this drug is not going to work at all. How long do I wait before just weaning off of it and trying something else. Had major depression years ago and was successfully treated with Zoloft with full remission for 17 years. This depression is so different. It feels like there is something wrong with my brain. I don't cry or anything. Just so depressed in such a weird way.
Hi, Dakotashan! I'll bet you might be in need of a dosage increase as the normal maintenance dose is 10 ~ 20mg a day. Your doctor is wise to start you on a low dose to gauge your response and be sure that you're tolerating the drug well.
It takes 6 ~ 8 weeks in clinical trials to reach optimum blood levels. You're almost there and an increase would seem to make sense at this point.
Besides you might as well give Lexapro a fair trial before starting all over for weeks with another medication.
I wish you health and happiness... soon! WCV
Dakotashan; Yes just as WildcatVet has said and the good thing about the doctor starting on a lower dose is you get the worst of the side effects during the first 2 weeks then they start to go away and the same thing when the dose increase you may feel some side effects but they don't last as long during a dose increase as they do with just starting this medication. Sounds like your on track and hope by the time you get to the increased dose and have been on it between 4 to 8 weeks you should be feeling better. Nope nothing wrong with the brain these all work differently you well be okay. Chuck1957
Hi. I started out on a trial dose of Lexapro and it was the most awful experience of my life. It honestly felt like I had boiling water running under my skin and I curled up into a ball in agony. Apparently that's a very rare reaction, so don't expect that to happen to you. I switched to sertraline and I only had a couple of days upset stomach, so I quickly moved up to the 50mg dose and it's been almost three weeks without side effects. I feel much, much better already so sertraline works very well for me.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Mar 2014 • 1 answer
Posted 22 Mar 2014 • 4 answers
Posted 28 Dec 2014 • 5 answers
Reinstating Lexapro - advice required, dosage recommendations, similar experiences, success stories?
Posted 10 Jun 2016 • 4 answers
Posted 22 Apr 2018 • 3 answers